I cannot get my temperature stabilized!*
Today is the official end of my withdrawal. SUPPLIES POND MEDIA from Big Als Aquarium Services My body seems to have missed the memo. The substitute doctor (when I freaked out and called my shrink last Friday-“I can’t take this anymore!”, he was on vacation! You know, he’s the moron who told me to quit Cymbalta cold turkey. Isn’t that perfect-on vacation!) Substitute doc got my message and she called me back. I nearly dropped the phone when I realized there was a psychiatrist on the other end. A planet where doctors speak to patients who are suffering?!
Anyway, she said withdrawal lasts from one to two weeks. [PLEASE: no helpful comments about withdrawal that went on for 1-2 years, or that was permanent. I know the horror stories, and this will not help me.] So during these two weeks, I’ve had that to focus on: an end point for all of this. Not sure how I’m going to cope once I’m beyond that end point. Two weeks is way too long given the misery, but I did it. Coping for an unknown period of time is something else.
Helpful doc did push going back on the Cymbalta so I could taper off in tiny doses. Her voice was like a drug as she said “Going back on even a tiny dose will make all these symptoms stop immediately”. Oh, how I want that. But when asked directly, she confirmed that, yes, going back on even a tiny dose of Cymbalta could lead to all of these symptoms starting from scratch when I quit the drug for good. I will not relive the past two weeks.
So, I’ve made a little progress, but not too much. I catch myself bargaining like I did as a child: If the nausea will stop, I won’t complain about anything else. Oh, and I’ll be “good” too! I’m trying to avoid too much interaction with people as I only have two reactions: a weepy, emotional mess, and rage. Yes, in fact, this is different from my “normal”. 😉
Here’s my big, weepy, make-you-uncomfortable self: thank you so much to all of you for your kind thoughts and your research. Knowing so many people give a rat’s ass really does help. Um, the impact is greater in person-I’d sob and soak the shoulder of your shirt in no time.
*I wasted three years of my life studying the autonomic nervous system. No one believes me when I say that my temperature regulation problems are withdrawal symptoms. Cymbalta functions in part by stabilizing the parasympathetic nervous system. So please, science geeks, explain to me why withdrawing from this drug wouldn’t explain why my temperature has fluctuated wildly for the last two weeks, ranging from a low of 96 degrees and a high of 98.7 degrees. That’s not an infectious process. Either it’s the withdrawal doing this to me, or I have a whole new health problem. Need I say the damage a rampaging elephant can do when she gets SOMETHING ELSE? Comfort me by lying to me if necessary. Many thanks!